Indiana, 2016

Tornado and Hail in Indiana, April 26, 2016

April 26, 2016 · NWS IND · 12 events in 8 counties and zones

A cold front moved into central Indiana during the afternoon of April 26th, while upper level energy moved in from the west. The cold front interacted with a warm and unstable air mass as it moved into central Indiana, generating thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

A cold front moved into central Indiana during the afternoon of April 26th, while upper level energy moved in from the west. The cold front interacted with a warm and unstable air mass as it moved into central Indiana, generating thunderstorms. The storms mainly produced large hail, but also produced a brief EF-0 tornado near Worthington.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 26, 2:54 PM EST, 6 minutes earlier.

Area forecast discussion, Apr 26, 2:54 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT TUE APR 26 2016

.UPDATE...

THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED
BELOW.

&&

.SYNOPSIS...
ISSUED AT 354 PM EDT TUE APR 26 2016

SHOWERS AND THUNDERSTORMS WILL BE A THREAT AT TIMES THROUGH AT
LEAST THURSDAY AS A FEW DISTURBANCES MOVE ALONG A FRONTAL ZONE IN
THE AREA. A FEW STRONG TO MARGINALLY SEVERE STORMS CANNOT BE RULED
OUT AT TIMES. AFTER A BRIEF BREAK FRIDAY THE ACTIVE PATTERN WILL
CONTINUE AS SHOWER AND STORM CHANCES RETURN FOR THE WEEKEND AND
CONTINUE INTO EARLY NEXT WEEK.

&&

.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...
ISSUED AT 354 PM EDT TUE APR 26 2016

SCATTERED THUNDERSTORM DEVELOPMENT HAS OCCURRED OVER THE LAST
COUPLE OF HOURS ALONG THE FRONTAL BOUNDARY AS IT SAGS SLOWLY
SOUTHWARD THROUGH CENTRAL INDIANA. EXPECT SOME DEGREE OF
CONSOLIDATION TO OCCUR WITH THIS ACTIVITY AS IT PUSHES
EAST/SOUTHEAST...BUT SIGNIFICANT ORGANIZATION BEYOND MULTICELL
LINES AND CLUSTERS APPEARS UNLIKELY. FAIRLY STEEP LOW AND MIDLEVEL
LAPSE RATES SUGGEST AT LEAST A MARGINALLY SEVERE HAIL THREAT AND
PERHAPS AN OCCASIONAL STRONG TO SEVERE GUST IN THE STRONGEST
STORMS...BUT WITH A MARGINAL SHEAR ENVIRONMENT BULK OF STORMS MAY
PRODUCE AMPLE AMOUNTS OF NONSEVERE HAIL.

BOW ECHO NEAR ST LOUIS METRO AT THIS TIME MAY CLIP THE
SOUTHWESTERN FORECAST AREA LATER TONIGHT. THIS WILL POSE AT LEAST
SOME THREAT OF DAMAGING WIND...HOW MUCH MAY BE DETERMINED BY
WHETHER THE AIR IS SUFFICIENTLY WORKED OVER BY ACTIVITY OVER THE
AREA LATE THIS AFTERNOON.

ACTIVITY WILL LIKELY TAPER OFF ACROSS THE AREA FOR A TIME LATE
THIS EVENING AND OVERNIGHT...WITH SOME INCREASE IN CHANCES ACROSS
THE SOUTHWEST LATE AS THE WARM FRONT BEGINS TO LIFT BACK
NORTHWARD.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 354 PM EDT TUE APR 26 2016

AS STRONGER SURFACE AND UPPER LEVEL SYSTEM PUSHES TOWARD THE AREA
LATE TOMORROW AND TOMORROW NIGHT...HIGHEST THUNDERSTORM CHANCES
WILL BE MERITED DURING THAT TIME. WITH SIMILAR ENVIRONMENT IN
PLACE...WITH THE EXCEPTION OF A BIT LESS DIURNAL HEATING PRIOR TO
THE MOST WIDESPREAD STORMS...AGAIN AT LEAST AN ISOLATED SEVERE
THREAT WILL BE MERITED AND DAY 2 OUTLOOK HANDLES THIS WELL.

SOME SHOWER AND AT LEAST AN ISOLATED THUNDER THREAT WILL BE
MERITED THURSDAY AS THE SURFACE AND UPPER LEVEL WAVE ARE SLOW TO
PASS THE REGION.

CONSENSUS TEMPERATURES APPEAR QUITE REASONABLE THROUGHOUT BASED ON
LOW LEVEL THERMAL PROGS AND ONLY MINOR TWEAKS WERE NECESSARY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 255 PM EDT TUE APR 26 2016

MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL GO WITH A BLEND FOR
MOST ITEMS.

ALL MODELS SPREAD RAIN INTO SOUTHWEST INDIANA LATE FRIDAY NIGHT AND
THEN THE REST OF THE WEEKEND LOOKS QUIET WET AS LOW PRESSURE
OVER EASTERN KANSAS AND OKLAHOMA FRIDAY EVENING MOVEES EAST ACROSS
SOUTHERN INDIANA AND THE OHIO VALLEY BY SUNDAY.  DOWNPLAYED THUNDER
CHANCES SATURDAY AS SOUNDINGS ARE FAIRLY STABLE THEN...EXCEPT FOR THE
SOUTHWEST.  OTHERWISE...THE REST OF THE WEEKEND WILL SEE SHOWERS AND
A CHANCE OF THUNDERSTORMS.  THE 12Z EURO IS A LITTLE SLOWER IN MOVING THE
LOW PRESSURE SYSTEM TO THE EAST AND WILL KEEP LIKELY POPS OVER EASTERN
SECTIONS SUNDAY EVENING.

MONDAY AND TUESDAY WILL SEE LOW CHANCES OF SHOWERS AS ONE LOW PRESSURE
MOVES ON TO THE EAST. I HAVE LOW CONFIDENCE THERE WILL BE MUCH OF
ANYTHING TUESDAY AS THE NEW EURO AND GFS ARE DRY. HOWEVER WILL
COMPROMISE SOME WITH SUPERBLEND AND KEEP LOW RAIN CHANCES MOST
AREAS.

CONCERNING TEMPERATURESS STAYED CLOSE TO SUPER BLEND NUMBERS WITH
HIGHS IN THE 60S...EXCEPT LOWER 70S SOUTH AROUND SUNDAY.  LOWS WILL BE IN THE
50S SATURDAY AND SUNDAY NIGHT AND 40S NORTH TO LOWER 50S SOUTH OTHER PERIODS.

&&

.AVIATION /DISCUSSION FOR THE 261800Z TAF ISSUANCE/...
ISSUED AT 105 PM EDT TUE APR 26 2016

FLIGHT CONDITIONS WILL GRADUALLY BECOME MVFR WITH SHOWERS AND THUNDERSTORMS
BY LATE AFTERNOON AND MVFR CEILINGS WITH STRATUS OVERNIGHT.

A COLD FRONT OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA WILL MOVE
SOUTHWARD AS A THUNDERTORMS COMPLEX OVER MISSOURI MOVES OUR WAY.  THIS
COMPLEX WILL REACH CENTRAL AND SOUTHERN SECTIONS OF CENTRAL INDIANA
LATE THIS AFTERNOON AND CONTINUE TO ABOUT 01Z-02Z THIS EVENING.
WILL MENTION TEMPO TSRA KIND AND KHUF SOUTHWARD.  AFTER THAT COULD SEE A
PERIOD OF VFR...BUT AREAS OF STRATUS WILL MOVE IN OVERNIGHT WITH GENERALLY
MVFR CEILINGS LATE TONIGHT ON.

SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD BACK INTO WESTERN AND SOUTHERN
SECTIONS BY LATE MORNING AND ELSEWHERE AFTER 18Z AS A LOW PRESSURE
SYSTEM OVER THE PLAINS MOVES SLOWLY EASTWARD.

WINDS WILL REMAIN LIGHT OVER SOUTHERN SECTIONS AND BECOME NORTHEAST 5 TO 10
KNOTS ELSEWHERE TONIGHT AND EAST ON WEDNESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...NIELD
NEAR TERM...NIELD
SHORT TERM...NIELD
LONG TERM...JH
AVIATION...JH
Hazardous weather outlook, Apr 26, 2:53 AM EST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EDT TUE APR 26 2016

INZ021-028>031-035>049-051>057-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
353 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN.

TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING PRIMARILY THIS
AFTERNOON AND EVENING. AS THE COLD FRONT MOVES INTO FAR SOUTHERN
INDIANA TONIGHT...MOST OF THE RAIN AND STORMS WILL SHIFT SOUTH
WITH DRIER AND COOLER AIR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS
ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO
VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND
STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND
WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-271000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
353 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...GUSTY WINDS...HAIL.

TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
TODAY...EVENTUALLY SETTLING OVER FAR SOUTHERN INDIANA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY THIS AFTERNOON
AND EVENING...BECOMING MORE SCATTERED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS
ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO
VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND
STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND
WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS IN CASE
THE THREAT FOR SEVERE STORMS INCREASES TODAY OR WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Apr 26, 2:14 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT TUE APR 26 2016

INZ030-036-037-262000-
CLINTON IN-MONTGOMERY IN-BOONE IN-
314 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE...EAST CENTRAL
MONTGOMERY AND SOUTH CENTRAL CLINTON COUNTIES UNTIL 400 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAWFORDSVILLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LEBANON...THORNTOWN...DARLINGTON...ADVANCE AND ULEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3998 8688 4007 8690 4025 8646 3996 8639
TIME...MOT...LOC 1913Z 258DEG 13KT 4004 8685

LEE/JS
Special weather statement, Apr 26, 2:15 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT TUE APR 26 2016

INZ044-045-052-262000-
CLAY IN-PARKE IN-PUTNAM IN-
315 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM...SOUTHEASTERN
PARKE AND NORTH CENTRAL CLAY COUNTIES UNTIL 400 PM EDT...

AT 315 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF BRAZIL...OR 18 MILES NORTHEAST OF TERRE HAUTE...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENCASTLE...CLOVERDALE...FILLMORE...CARBON...REELSVILLE AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3958 8718 3971 8717 3976 8673 3949 8675
TIME...MOT...LOC 1915Z 272DEG 14KT 3964 8711

LEE/JS
Special weather statement, Apr 26, 2:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT TUE APR 26 2016

INZ056-057-064-065-262000-
RUSH IN-BARTHOLOMEW IN-SHELBY IN-DECATUR IN-
317 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTHOLOMEW...
SOUTHEASTERN RUSH...DECATUR AND SOUTHEASTERN SHELBY COUNTIES UNTIL
400 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF GREENSBURG...OR 13 MILES SOUTH OF SHELBYVILLE...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...ADAMS...HOPE...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...LAKE
SANTEE...NEWPOINT...BURNEY...SANDUSKY AND CLARKSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3923 8538 3928 8577 3944 8574 3949 8530
      3927 8530
TIME...MOT...LOC 1917Z 272DEG 14KT 3934 8570

LEE/JS
Local storm report, Apr 26, 2:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NW NOBLESVILLE        40.11N  86.10W
04/26/2016  M0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

JAS
Special weather statement, Apr 26, 2:35 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT TUE APR 26 2016

INZ038>040-262015-
MADISON IN-HAMILTON IN-TIPTON IN-
335 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CENTRAL HAMILTON AND
SOUTHEASTERN TIPTON COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NOBLESVILLE...OR 20 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...NOBLESVILLE...ELWOOD...ALEXANDRIA...WESTFIELD...CICERO...
PENDLETON...CHESTERFIELD...LAPEL...EDGEWOOD...FRANKTON...ARCADIA...
SUMMITVILLE...ATLANTA...ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB
HEIGHTS...RIVER FOREST AND MORSE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3998 8558 4002 8617 4021 8619 4035 8560
TIME...MOT...LOC 1935Z 258DEG 19KT 4010 8608

LEE/JS
Local storm report, Apr 26, 2:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
343 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             GREENCASTLE             39.64N  86.84W
04/26/2016  E0.25 INCH       PUTNAM             IN   TRAINED SPOTTER

&&

JAS

The radar

The Indianapolis radar (KIND), 80 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

11 hail, 1 tornado. Local standard time, as filed.

Hail, Decatur

When
April 26, 3:00 PM EST to 3:02 PM EST
Where
Decatur County, 0.69 mi N of Greensburg
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
39.340, -85.480

This was reported via Twitter from CBS4Indy.

Hail, Putnam

When
April 26, 3:08 PM EST to 3:10 PM EST
Where
Putnam County, 1.74 mi ESE of Putnamville
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
39.570, -86.840

Hail, Vermillion

When
April 26, 3:12 PM EST to 3:14 PM EST
Where
Vermillion County, 0.87 mi SW of Clinton
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
39.660, -87.410

Hail, Morgan

When
April 26, 3:15 PM EST to 3:17 PM EST
Where
Morgan County, 0.11 mi NNW of Little Pt
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.571, -86.631

This event was observed at mile marker 53 on Interstate 70 near the Little Point exit.

Hail, Marion

When
April 26, 3:30 PM EST to 3:32 PM EST
Where
Marion County, 0.69 mi S of Camby
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
39.660, -86.320

Hail, Johnson

When
April 26, 3:46 PM EST to 3:48 PM EST
Where
Johnson County, 1.38 mi N of Smith Valley
Measured
1 in hail
Reported by
Public
Coordinates
39.620, -86.197

Hail, Johnson

When
April 26, 3:50 PM EST to 3:52 PM EST
Where
Johnson County, 0.78 mi SE of Frances
Measured
1 in hail
Reported by
Public
Coordinates
39.613, -86.159

Hail, Johnson

When
April 26, 3:55 PM EST to 3:57 PM EST
Where
Johnson County, 0.7 mi ENE of Frances
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.625, -86.159

Hail, Johnson

When
April 26, 3:56 PM EST to 3:58 PM EST
Where
Johnson County, 0.69 mi S of Smith Valley
Measured
1 in hail
Reported by
Public
Coordinates
39.590, -86.200

Quarter sized hail was reported near Center Grove High School via Twitter.

Hail, Vigo

When
April 26, 5:06 PM EST to 5:08 PM EST
Where
Vigo County, 1.38 mi N of Belt Jct
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
39.440, -87.380

Hail, Decatur

When
April 26, 5:09 PM EST to 5:11 PM EST
Where
Decatur County, 2.76 mi N of Greensburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
39.370, -85.480

Tornado, Greene

When
April 26, 6:20 PM EST to 6:21 PM EST
Where
Greene County, 2.92 mi NNW of Bloomford Shawnee Ar to 2.91 mi NNW of Bloomford Shawnee Ar
Rating
EF0
Path length
0.08 mi
Path width
75 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.085, -87.030

This EF-0 tornado, with winds estimated at 85 mph, moved east-northeast 4 miles southwest of Worthington. The tornado demolished a small barn and pushed in the double doors of a larger barn. Eyewitnesses saw swirling as several barns were damaged. One piece of debris from a barn was launched 250 feet.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2016Every state in 2016This day in weather historyThe tornado archive for Indiana, 2016Warnings in Indiana, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631426, 632978, 632979, 631436, 632980, 632982, 632983, 631437, 631441, 632981, 631443, 632661.